Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the bounded closure of the range
of an operator

Authors: Robin Harte and Woo Young Lee
Journal: Proc. Amer. Math. Soc. 125 (1997), 2313-2318
MSC (1991): Primary 47A05; Secondary 47B07, 46B06
MathSciNet review: 1376763
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The ``bounded closure of the range" of an operator between two normed spaces is a linear subspace lying between the range and its closure. The induced concept of ``almost onto" is a sort of first draft of the concept of ``almost open".

References [Enhancements On Off] (What's this?)

  • 1. E. Albrecht and R. D. Mehta, Some remarks on local spectral theory, Jour. Operator Theory 2 (1984), 285-317. MR 85m:47031
  • 2. J. J. Buoni, R. E. Harte and A. W. Wickstead, Upper and lower Fredholm spectra, Proc. Amer. Math. Soc. 66 (1977), 309-314. MR 56:12925
  • 3. S. R. Caradus, W. E. Pfaffenberger and B. Yood, Calkin algebras and algebras of operators on Banach spaces, (Dekker New York 1974). MR 54:3434
  • 4. J. Dieudonne, Foundations of Modern Analysis, (Academic Press 1960). MR 22:11074
  • 5. R. E. Harte, Almost open mappings between normed spaces, Proc. Amer. Math. Soc. 90 (1984), 243-249. MR 85b:47024
  • 6. R. E. Harte, Invertibility and singularity, (Dekker New York 1988). MR 89d:47001
  • 7. R. E. Harte and M. Mathieu, Enlargements of almost open mappings, Proc. Amer. Math. Soc. 96 (1986), 247-248. MR 87e:47002
  • 8. R. E. Harte and G. P. Shannon, On closed subspaces of operator ranges, Proc. Amer. Math. Soc. 118 (1993), 171-173. MR 93f:47001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47A05, 47B07, 46B06

Retrieve articles in all journals with MSC (1991): 47A05, 47B07, 46B06

Additional Information

Robin Harte
Affiliation: School of Mathematics, Trinity College, Dublin, Ireland

Woo Young Lee
Affiliation: Department of Mathematics, Sung Kwan University, Suwon 440-746, Korea

Keywords: Bounded closure, almost onto, almost open
Received by editor(s): August 22, 1995
Received by editor(s) in revised form: February 1, 1996
Additional Notes: The second author was supported by KOSEF grants 941-0100-028-2 and 94-0701-02-01-3.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society